Ask a doctor

Bulging Under Eye After Juvederm Injection in Cheeks /Botox in Brows

I had an immediate reaction of swelling in the left tear trough area after Juvederm injection to my cheek and Botox to eye brows. There was a small bruise/swelling where she injected and swelling under the eye occurred on that side. Practitioner states it was likely caused by vessel irritation. One week later bruise is gone but swelling under eye remains, albeit slightly less. Looks like lymphatic fluid collection...any thoughts, suggestions? Going back in a few days for recheck. Thanks.

Doctor Answers (7)

Juvederm filler to the cheek and swelling

+2

The swelling could be a hematoma from the vein trauma, but usually this is slighlty tender and turns dark quickly. It might be displaced filler that occurred not after but during the procedure. Rarely the subcutaneous anatomy allows filler to move to an adjacent area as it is injected under pressure. That is why slow injection is helpful to minimize excessive product being displaced. If it doesn't appear to the doctor to be a hematoma, it can be injected with an enzyme, hyaluronidase, to dissolve excess Juvederm.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Immediate swelling after Juvederm

+2

The fact that it occurred immediately after the injection with bruising would indicate that that this was blood.  As you indicated the bruising has resolved which is going to resolve quicker than any fluid accumulation.  Fluid accumulation under the eye tends to persist longer than other areas because the tissue is loose in this area.  I would wait a period of time before injecting any hyaluronidase because I don't believe this is a matter of overcorrection.

Ted Brezel, MD
Long Island Dermatologist
5.0 out of 5 stars 3 reviews

Bulging lower lid after filler

+2

The area that you described can be from several things. If it feels lumpy then it is possibly filler or hematoma resolving. If hematoma, it should go away within a few weeks. If not lumpy it couls jsut be swelling which also should resolve. If it is filler, hyaluronidase can dissolve it.
 

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 16 reviews

You might also like...

Give it some time

+2

I agree with those that said to give it a few weeks before making any decision. This can be the filler but it can also be inflammation or resolving hematoma.

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Swelling

+2

You either have a resolving hematoma from the injection or too much fill in the wrong place. You will need to wait a little longer before acting.

David A. Bray, Sr., MD
Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

Juvederm

+2

You probably had a small hematoma, it will take 3 weeks to resolve.

Wait about 6 weeks and if the swelling is still there may consider disolving the Juvederm with Hyalurinadase.

Samir Shureih, MD
Baltimore Plastic Surgeon

This ain't "lymphatic fluid collection."

+1

This is over fill.  It can be from too much actual filler or too much water held in association with the injected filler product.  Generally this lower eyelid area is not optimal for Juvederm.  The beauty of Juvederm for inexperienced injectors is that the product is smooth-meaning that if you create a lump or bump, the product tends to smooth out.  This is not an ideal characteristic for the tear trough because for some individuals, this means that after treatment the product tends to collect at the top of the cheek.  The presence of a bruise means that you should give this perhaps one more week.  If the area is still too full, your injector should begin to adjust the product with the enzyme hyaluronidase.  If you injector does not feel comfortable making this adjustment, you are working with an inexperienced injector and need to find someone with a full range of skills which is essential if one plans to offer these types of services to the public.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.